# SDR CA011119002

- Difficulty date: October 29, 2001
- Submitted: December 12, 2001
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 4,104 hours
- Engine: Lyc O320H2AD
- Propeller: Mcauly 1C160DTM
- System (JASC): 2720 · Rudder Control System
- Part: Spring
- Part number: 03101965
- Condition: Broken
- Location: Rudder
- Stage of operation: CR
- How discovered: O
- Nature of condition: D, F
- Precautionary procedure: A

## Discrepancy

(CAN) SHORTLY AFTER TAKEOFF & DRING CRUISE EXCESSIVE LT RUDDER WAS AREQD TO KEEP A/C STRAIGHT. PILOT CALLED THUNDER BAY TOWER, & REPORTED RUDDER PROBLEMS & DIFFICULTY CNTLLING AIRCRAFT. PILOT REQED TO LAND WITH EMERG VEHICLES READY. A/C LANDED SAFELY & TAXIED BACK TO COLLEGE HANGAR. ON MECHANICAL INVESTIGATION, IT FOUND THAT LT RUDDER SPRING HAD BROKEN AT TORQUE TUBE END, & WAS HANGING OFF FRONT BRACKET END. (UNDER FLOOR AT PILOTS FEET) THE SPRING WAS CHANGED, RIGGING & RUDDER TRAVEL WERE CHECKED, & A/C WAS RELEASED BACK TO SERVIC E.AGE OF SPRING COULD BE A CONTRIBUTING FACTOR IN THIS CASE AS THERE IS NOT A HIGH STRESS LOAD ON THIS PART.
